5 doctors weighed in:

How do antidepressants cause secondary amenorrhea?

5 doctors weighed in
Dr. John Moranville
Psychiatry
1 doctor agrees

In brief: Depends

All antidepressants have hormonal effects, but would need to know specific antidepressant to give you any additional details.

In brief: Depends

All antidepressants have hormonal effects, but would need to know specific antidepressant to give you any additional details.
Dr. John Moranville
Dr. John Moranville
Thank
3 comments
Dr. Gregg Friedman
Gregg L. Friedman MD Psychiatrist Agrees
Dr. Gregg Friedman
Gregg L. Friedman MD Psychiatrist Agrees
Dr. Cayce Jehaimi
Pediatrics - Endocrinology
1 doctor agrees

In brief: Good question

We don't know exactly how antidepressants cause amenorrhea but sometimes it can be due to high prolactin elevation which some antidepressant agents can cause.
Check with your physician/endocrinologist if further work is needed. Of couse, it goes without saying that a pregnancy test is needed in any women with secondary amenorrhea.

In brief: Good question

We don't know exactly how antidepressants cause amenorrhea but sometimes it can be due to high prolactin elevation which some antidepressant agents can cause.
Check with your physician/endocrinologist if further work is needed. Of couse, it goes without saying that a pregnancy test is needed in any women with secondary amenorrhea.
Dr. Cayce Jehaimi
Dr. Cayce Jehaimi
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors